Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 128, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 6, 2008, 6:24 PM CDT for Clay County, Effingham County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2008, 6:24 PM CDT (23:24 UTC)
- Expired
- Jun 6, 2008, 6:53 PM CDT
- In force
- 29 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Clay County, IL, Effingham County, IL
The radar
The Evansville,IN radar (KVWX), 100 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 12:13 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 062324
SVRILX
ILC025-049-070015-
/O.NEW.KILX.SV.W.0128.080606T2324Z-080607T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
624 PM CDT FRI JUN 6 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHERN EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 715 PM CDT.
* AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF EDGEWOOD...OR ABOUT 18 MILES NORTHEAST OF SALEM...AND
WAS MOVING EAST AT 39 MPH.
* LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...
WATSON...
BIBLE GROVE...
SAILOR SPRINGS...
ANOTHER LOCATION IN THIS WARNING IS...IOLA.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 143 AND 152.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 78 AND 79.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3872 8871 3890 8871 3891 8882 3903 8882
3904 8837 3887 8836 3886 8835 3873 8834
TIME...MOT...LOC 2324Z 263DEG 34KT 3886 8868
$$
BARNES2 follow-up statements
000
WWUS53 KILX 062339
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
639 PM CDT FRI JUN 6 2008
ILC025-049-070015-
/O.CON.KILX.SV.W.0128.000000T0000Z-080607T0015Z/
CLAY-EFFINGHAM-
639 PM CDT FRI JUN 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN EFFINGHAM AND NORTHERN CLAY COUNTIES...
AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3
MILES WEST OF HORD...OR ABOUT 15 MILES SOUTH OF EFFINGHAM...MOVING
EAST AT 39 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
BIBLE GROVE...
ELLIOTSTOWN...
SAILOR SPRINGS...
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 143 AND 153.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 78 AND 79.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3872 8871 3890 8871 3891 8882 3903 8882
3904 8837 3887 8836 3886 8835 3873 8834
TIME...MOT...LOC 2339Z 263DEG 34KT 3890 8851
$$
BARNES000
WWUS53 KILX 062353
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
653 PM CDT FRI JUN 6 2008
ILC025-049-070003-
/O.CAN.KILX.SV.W.0128.000000T0000Z-080607T0015Z/
CLAY-EFFINGHAM-
653 PM CDT FRI JUN 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN EFFINGHAM AND
NORTHERN CLAY COUNTIES IS CANCELLED...
AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3872 8871 3890 8871 3891 8882 3903 8882
3904 8837 3887 8836 3886 8835 3873 8834
TIME...MOT...LOC 2353Z 263DEG 34KT 3891 8834
$$
BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:50 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 6, 2:50 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LINCOLN IL 250 PM CDT FRI JUN 6 2008 .DISCUSSION... ISSUED 215 PM CDT FRI JUN 6 2008 PROFILERS SHOWING A GRDL WEAKENING OF WIND FIELDS ACRS THE MIDWEST THIS AFTN AND THIS TREND IS EXPECTED TO CONTINUE INTO THIS EVENING. STRONGEST WINDS MIXED TO THE SFC DURING THE LATE MRNG AND EARLY AFTN HOURS WITH THE STRONGER WINDS FIELDS NOW ABOVE 4000 FEET. WL TAKE ANOTHER LOOK AT THE FCST SOUNDINGS AND PROFILERS IN A COUPLE OF HOURS...BUT IF CURRENT TRENDS CONTINUE...WL CANCEL THE WIND ADVSY AT ZONE ISSUANCE TIME. ...HAVE DECIDED TO HOLD ONTO THE WIND ADVSY UNTIL THE EXPIRATION TIME OF 600 PM CDT THIS EVENING...STILL SEEING WIND GUSTS APPROACH 50 MPH ACROSS THE NORTH AND WEST THIS AFTN... SHORT TERM...TONIGHT THROUGH MONDAY MAIN FORECAST CHALLENGE THIS PERIOD WILL BE WITH THUNDERSTORM CHANCES TNT AND OVER THE WEEKEND ALONG WITH TEMPS. SHORTWAVE ENERGY PUSHING OUT OF SW MO WL INTERACT WITH A WEAKENING FRONTAL BOUNDARY TO PRODUCE SCATTERED THUNDERSTORMS ACRS PARTS OF THE AREA THRU THE EVENING HOURS. STORMS DURING THEIR INITIAL STAGES OF DEVELOPMENT COULD EXHIBIT STRONG LOW LVL ROTATION AND PSBLY PRODUCE A TORNADO. UNIDIRECTIONAL WIND FIELDS SUGGEST MORE LINEAR TYPE STORMS EARLY THIS EVENING WITH A STRAIGHT LINE WIND THREAT. LATER THIS EVENING AND OVERNIGHT...CONCERN SHIFTS MORE TWDS A HEAVY RAIN THREAT ACRS OUR SOUTHEAST. MORE FAVORABLE LOW LVL CONVERGENCE AND THETA-E ADVECTION AND NOSE OF 50KT LOW LVL JET CNTRD ACRS MO INTO SRN IL...MORE ALONG AND SOUTH OF I-72 OVERNIGHT SO WL CARRY A LITTLE HIGHER POPS THERE. UPPER LEVEL HEIGHTS ARE FORECAST TO BUILD ACRS THE OHIO VALLEY STARTING ON SATURDAY WITH ANY OVERNIGHT CONVECTION LIFTING NORTHEAST AND THEN DIMINISHING AS IT ENCOUNTERS WARMING TEMPS ALOFT. WL CARRY LOW CHANCE POPS DURING THE DAY AS ANY REMNANT OUTFLOWS FROM OVERNIGHT CONVECTION COULD IGNITE ADDL STORMS DURING THE DAY. GFS AND WRF MODELS SUGGEST MODERATE TO EXTREME INSTABILITY ACRS NE IOWA...NRN IL AND SRN WISCONSIN SAT AFTN AND EVENING AS THE NEXT SHORTWAVE HEADS NE THRU THE UPPER GREAT LAKES. THIS SHOULD DRAG A WEAK COLD FRONT SOUTHEAST INTO NE IOWA AND SOUTH CNTRL WISCONSIN BY EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND EAST OF THE FRONTAL BOUNDARY SAT AFTN AND EVENING AND THEN TRACK NE...STAYING TO OUR NORTH. WL KEEP POPS LOW SATURDAY NIGHT AS CONVECTION IS EXPECTED TO REMAIN TO OUR NORTH OVERNIGHT. VERY WARM AND HUMID CONDITIONS EXPECTED ON SUNDAY AS THE UPPER LEVEL RIDGING HOLDS OVR THE MIDWEST. CONVECTION WILL CONTINUE TO FIRE TO OUR NW ON SUNDAY INTO SUNDAY NIGHT WITH A GRDL SHIFT SE INTO OUR FAR NW COUNTIES WHERE THE CURRENT LOW CHANCE POPS LOOK REASONABLE LATE SUNDAY. BASED ON THE CURRENT GFS AND ECMWF MODELS OUR BEST THREAT FOR SCATTERED THUNDERSTORMS WILL BE MOVING IN LATE SUNDAY NIGHT INTO MONDAY AS THE FRONTAL BOUNDARY SHIFTS SE INTO THE LOWER MIDWEST. LONG TERM...TUESDAY THROUGH FRIDAY ACTIVE WEATHER PATTERN TO PREVAIL ACRS MIDWEST DURING THIS PERIOD AS SEVERAL RATHER STRONG SHORTWAVES FOR THE MIDDLE OF JUNE WL AFFECT THE FCST AREA TUESDAY MRNG AND AGAIN LATE FRIDAY. CONVECTION CHANCES WILL REMAIN ACRS THE AREA AT LEAST THRU TUE MRNG BEFORE UPPER LEVEL RIDGING BUILDS BACK OVR THE MIDWEST FOR A BRIEF TIME. NEXT SHORTWAVE WL PUSH INTO THE NW PORTION OF THE COUNTRY HELPING TO BUILD HEIGHTS ACRS OUR AREA FOR MIDWEEK. NEXT FRONTAL BOUNDARY IS EXPECTED TO AFFECT THE AREA LATE THU INTO FRIDAY...BUT CONTINUE TO SEE SOME TIMING DIFFERENCES WITH THIS PARTICULAR SHORTWAVE LATE IN THE PERIOD SO WL KEEP THE POPS IN THE 20-30 RANGE FOR NOW. SMITH && .AVIATION... ISSUED 1252 PM CDT FRI JUN 6 2008 HAVE TEMPO GROUPS OF THUNDERSTORMS IN CENTRAL IL TAF SITES THIS AFTERNOON AND AGAIN LATE TONIGHT INTO MID SAT MORNING. FIRST ROUND OF STORMS DUE TO OUTFLOW BOUNDARY MOVING EASTWARD FROM THE IL RIVER/I-55 TOWARD THE IN/IL BORDER BY 00Z. VSBYS COULD BE RESTRICTED TO 1 TO 2 MILES IN HEAVY RAIN WITH CEILINGS DOWN TO 2500 FT. WINDY WITH SSW WINDS 20 TO 27 KTS AND GUSTS OF 30 TO 38 KTS. MODELS SHOWING ANOTHER AREA OF CONVECTION LIFTING NE ACROSS CENTRAL IL BETWEEN 09Z-15Z THEN INTO NORTHERN IL BY SAT AFTERNOON. SOUTH WINDS DIMINISH TO 13 TO 15 KTS TONIGHT THEN SSW GUSTS OF 20 TO 25 KTS AFTER 13Z SAT. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR ILZ027>031- 036>038-040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Jun 6, 2:21 PM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 221 PM CDT FRI JUN 6 2008 ILZ027>031-036-037-040-041-071100- FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 221 PM CDT FRI JUN 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON. SOME STORMS COULD BE SEVERE FROM I-55 EAST...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CAN NOT BE RULED OUT. WINDY CONDITIONS WILL PREVAIL THIS AFTERNOON WITH SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH AND GUSTS OF 35 TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY...BUT THE HIGHEST RISK FOR SEVERE WEATHER SHOULD BE TO THE NORTHWEST OF THE AREA. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM SUNDAY NIGHT THROUGH TUESDAY AS A FRONT STALLS JUST NORTH OF CENTRAL ILLINOIS. AT THIS TIME THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS LOW...HOWEVER PEOPLE SHOULD MONITOR LATER FORECASTS IN THE EVENT THAT SEVERE WEATHER BECOMES MORE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ038-042-043-047>053-071100- CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MENARD-MORGAN-SANGAMON- SCOTT- 221 PM CDT FRI JUN 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON. SEVERE WEATHER WILL ALSO BE POSSIBLE WITH THIS ACTIVITY FROM I-55 EAST...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADO WILL ALSO BE POSSIBLE. IT WILL BE WINDY THIS AFTERNOON WITH SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH AND GUSTS OF 35 TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY...BUT THE HIGHEST RISK FOR SEVERE WEATHER SHOULD BE TO THE NORTHWEST OF THE AREA. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM SUNDAY NIGHT THROUGH TUESDAY AS A FRONT STALLS JUST NORTH OF CENTRAL ILLINOIS. AT THIS TIME THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS LOW...HOWEVER PEOPLE SHOULD MONITOR LATER FORECASTS IN THE EVENT THAT SEVERE WEATHER BECOMES MORE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED UNTIL 7 PM. ILZ044>046-054>057-061>063-066>068-071>073-071100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 221 PM CDT FRI JUN 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE INTO EASTERN ILLINOIS DURING THIS AFTERNOON AND THROUGH EARLY EVENING. SOME SEVERE STORMS WILL BE POSSIBLE FROM I-55 EAST...WITH THE PRIMARY SEVERE THREATS BEING LARGE HAIL AND DAMAGING WIND GUSTS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IT WILL BE WINDY THIS AFTERNOON WITH SOUTH WINDS 20 TO 30 MPH AND GUSTS OF 30 TO 40 MPH. THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP LATE TONIGHT INTO THE EARLY SATURDAY MORNING. THE THREAT FOR SEVERE WEATHER WITH THIS ACTIVITY WILL BE LOW...HOWEVER HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS. RIVER FLOODING IS EXPECTED ALONG THE SANGAMON RIVER DOWNSTREAM FROM MONTICELLO...AND ALSO ALONG THE WABASH RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY...BUT THE HIGHEST RISK FOR SEVERE WEATHER SHOULD BE TO THE NORTHWEST OF THE AREA. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE MONDAY NIGHT AND TUESDAY AS A FRONT STALLS JUST NORTH OF CENTRAL ILLINOIS. AT THIS TIME THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS LOW...HOWEVER PEOPLE SHOULD MONITOR LATER FORECASTS IN THE EVENT THAT SEVERE WEATHER BECOMES MORE LIKELY. RIVER LEVELS ALONG THE SANGAMON RIVER ARE EXPECTED TO SLOWLY FALL. HOWEVER...RIVER FLOODING WILL BE POSSIBLE FURTHER SOUTH ALONG THE EMBARRAS AND WABASH RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED UNTIL 7 PM. KH
In the hours before
Local storm report, Jun 6, 5:19 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
519 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND GST 7 S CHARLESTON 39.38N 88.18W
06/06/2008 E60.00 MPH COLES IL EMERGENCY MNGR
ESTIMATED AT 60 MPH.
&&
OUSLEYLocal storm report, Jun 6, 5:20 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
520 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG 3 N KANSAS 39.60N 87.94W
06/06/2008 EDGAR IL MESONET
TREES AND POWER POLES BLOWN DOWN AND SEMI TRUCK BLOWN
OVER.
&&
OUSLEYLocal storm report, Jun 6, 5:25 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
525 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG SHUMWAY 39.18N 88.65W
06/06/2008 EFFINGHAM IL MESONET
SEMI TRUCK REPORTED ON ROUTE 33 WEST OF SHUMWAY. SWOP.
0420 PM TSTM WND DMG NEOGA 39.32N 88.45W
06/06/2008 CUMBERLAND IL MESONET
SEMI TRUCK REPORTED BLOWN OVER ON INTERSTATE 57. SWOP
0423 PM TSTM WND DMG 2 S MATTOON 39.45N 88.37W
06/06/2008 COLES IL EMERGENCY MNGR
70 MPH ESTIMATED, ROOF OFF LUMBERYARD, LUMBER BLOWN ONTO
HWY 45.
0423 PM TSTM WND DMG MATTOON 39.48N 88.37W
06/06/2008 COLES IL PUBLIC
SUBSTANTIAL DAMAGE TO VEHICLES AT CAR DEALERSHIP, SEVERAL
TREES AND POWERLINES DOWN.
0425 PM TSTM WND DMG EFFINGHAM 39.12N 88.55W
06/06/2008 EFFINGHAM IL MESONET
LARGE TREE BLOWN OVER ON RICKLEMAN AVE. SWOP
0426 PM TSTM WND DMG EFFINGHAM 39.12N 88.55W
06/06/2008 EFFINGHAM IL MESONET
ETIMATED 60 MPH WIND IN EFFINGHAM WITH A LARGE TREE
REPORTED DOWN ON EVERGREEN STREET.
0436 PM TSTM WND DMG 2 S CHARLESTON 39.46N 88.18W
06/06/2008 COLES IL EMERGENCY MNGR
TREES AND POWERLINES DOWN.
0436 PM TSTM WND GST 7 S CHARLESTON 39.38N 88.18W
06/06/2008 E60.00 MPH COLES IL EMERGENCY MNGR
ESTIMATED AT 60 MPH.
0440 PM TSTM WND DMG CHARLESTON 39.48N 88.18W
06/06/2008 COLES IL TRAINED SPOTTER
LARGE TREE BLOWN ONTO HOUSE, TEARING GUTTERING OFF AT 320
A STREET.
0440 PM TSTM WND DMG CHARLESTON 39.48N 88.18W
06/06/2008 COLES IL TRAINED SPOTTER
LARGE TREE BLOWN ON TO HOUSE, TEARING OFF GUTTERS AT 320
A STREET. SPOTTER ALSO REPORTED A FUNNEL CLOUD.
0454 PM TSTM WND DMG 3 N KANSAS 39.60N 87.94W
06/06/2008 EDGAR IL MESONET
TREES AND POWER POLES BLOWN DOWN AND SEMI TRUCK BLOWN
OVER.
0501 PM TSTM WND DMG WESTFIELD 39.46N 88.00W
06/06/2008 CLARK IL LAW ENFORCEMENT
REPORTS OF SEVERAL POWER LINES DOWN.
&&
OUSLEYLocal storm report, Jun 6, 5:26 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
526 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG SHUMWAY 39.18N 88.65W
06/06/2008 EFFINGHAM IL MESONET
SEMI TRUCK REPORTED ON ROUTE 33 WEST OF SHUMWAY. SWOP.
0420 PM TSTM WND DMG NEOGA 39.32N 88.45W
06/06/2008 CUMBERLAND IL MESONET
SEMI TRUCK REPORTED BLOWN OVER ON INTERSTATE 57. SWOP
0423 PM TSTM WND DMG 2 S MATTOON 39.45N 88.37W
06/06/2008 COLES IL EMERGENCY MNGR
70 MPH ESTIMATED, ROOF OFF LUMBERYARD, LUMBER BLOWN ONTO
HWY 45.
0423 PM TSTM WND DMG MATTOON 39.48N 88.37W
06/06/2008 COLES IL PUBLIC
SUBSTANTIAL DAMAGE TO VEHICLES AT CAR DEALERSHIP, SEVERAL
TREES AND POWERLINES DOWN.
0425 PM TSTM WND DMG EFFINGHAM 39.12N 88.55W
06/06/2008 EFFINGHAM IL MESONET
LARGE TREE BLOWN OVER ON RICKLEMAN AVE. SWOP
0426 PM TSTM WND DMG EFFINGHAM 39.12N 88.55W
06/06/2008 EFFINGHAM IL MESONET
ETIMATED 60 MPH WIND IN EFFINGHAM WITH A LARGE TREE
REPORTED DOWN ON EVERGREEN STREET.
0436 PM TSTM WND DMG 2 S CHARLESTON 39.46N 88.18W
06/06/2008 COLES IL EMERGENCY MNGR
TREES AND POWERLINES DOWN.
0436 PM TSTM WND GST 7 S CHARLESTON 39.38N 88.18W
06/06/2008 E60.00 MPH COLES IL EMERGENCY MNGR
ESTIMATED AT 60 MPH.
0440 PM TSTM WND DMG CHARLESTON 39.48N 88.18W
06/06/2008 COLES IL TRAINED SPOTTER
LARGE TREE BLOWN ONTO HOUSE, TEARING GUTTERING OFF AT 320
A STREET.
0440 PM TSTM WND DMG CHARLESTON 39.48N 88.18W
06/06/2008 COLES IL TRAINED SPOTTER
LARGE TREE BLOWN ON TO HOUSE, TEARING OFF GUTTERS AT 320
A STREET. SPOTTER ALSO REPORTED A FUNNEL CLOUD.
0454 PM TSTM WND DMG 3 N KANSAS 39.60N 87.94W
06/06/2008 EDGAR IL MESONET
TREES AND POWER POLES BLOWN DOWN AND SEMI TRUCK BLOWN
OVER.
0501 PM TSTM WND DMG WESTFIELD 39.46N 88.00W
06/06/2008 CLARK IL LAW ENFORCEMENT
REPORTS OF SEVERAL POWER LINES DOWN.
&&
OUSLEYLocal storm report, Jun 6, 5:35 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
535 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM FUNNEL CLOUD 6 NW BIBLE GROVE 38.93N 88.51W
06/06/2008 EFFINGHAM IL EMERGENCY MNGR
&&
OUSLEYLocal storm report, Jun 6, 6:11 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
611 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG EFFINGHAM 39.12N 88.55W
06/06/2008 EFFINGHAM IL MESONET
NUMEROUS LARGE TREES AND LIMBS DOWN ALONG WITH A TREE
FALLING INTO A HOUSE NEAR VETERANS DRIVE AND 4TH STREET.
SWOP.
&&
OUSLEYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:46 AM CDT | Wind Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 10 hr |
| Jun 6, 10:59 AM CDT | Areal Flood Warning | ILX | Logan | 24 hr |
| Jun 6, 3:46 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Moultrie, Shelby | 59 min |
| Jun 6, 4:03 PM CDT | Tornado Warning | ILX | Coles, Cumberland, Effingham, Shelby | 42 min |
| Jun 6, 4:28 PM CDT | Tornado Warning | ILX | Coles, Douglas, Edgar | 47 min |
| Jun 6, 4:32 PM CDT | Flash Flood Warning | ILX | Shelby | 4 hr |
| Jun 6, 4:38 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Crawford, Cumberland, Edgar, Jasper | 50 min |
| Jun 6, 4:55 PM CDT | Tornado Warning | ILX | Edgar, Vermilion | 21 min |
| Jun 6, 5:02 PM CDT | Tornado Warning | ILX | Clay, Effingham | 43 min |
| Jun 6, 5:36 PM CDT | Tornado Warning | ILX | Clay, Effingham, Jasper | 39 min |
| Jun 6, 5:51 PM CDT | Areal Flood Advisory | ILX | Clay, Effingham | 3 hr |
| Jun 6, 6:01 PM CDT | Tornado Warning | ILX | Clark, Crawford, Jasper | 44 min |
| Jun 6, 6:23 PM CDT | Flash Flood Warning | ILX | Clay, Effingham, Jasper | 6 hr |
| Jun 6, 6:43 PM CDT | Flash Flood Warning | ILX | Clark, Crawford | 5 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.